Viewing 10 posts - 1 through 10 (of 10 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    As I will be most likely going through this very soon, I would like to hear from real people what to expect. Anyfeedback would be appreciated.

    Anonymous
    Post count: 93172

    Hi Alice, Everyone seems to go through this A little differently, I felt it was a God sent relief for me.I was being treated with Biaxion for swollen, inflamed legs, for three days. Woke up the next morning with a rapid heartbeat, rapid breathing, leg cramps, rash allover my legs and trunk, couldn’t think or talk clearly. Callled the doctor, assuming I was having an allergic reaction to Biaion. He had blood work done that day including a Sensitive TSH. It was quite astonishing, in five days when the test came back, Graves Disease. It took a period of two weeks to do the uptake and to the RAI procedure. The 1st day, I felt no change, 2cnd day, Started breathing easier and slept, the rest of the week away only to drink fluids,toilet and bathe. At the end of that week, I was returning to myselelf. I hope all goes well for you.You’r in my prayers.Sheila (;>

    Anonymous
    Post count: 93172

    Hi Alice, I felt you neede a breather or better yet I guess I needed the breather. Three months have passed and my world gets turned upside down again, within two days. Iam stumbling, slurring my speech, having a difficult time brathing,seeing,thinking and I have pain from head to toes. Into hypothyroidism!!!, Time for another comeback. I am on Synthoid !!!!!.I know there is a light at the end of this ugly tunnel, All the great things in life make the struggle worth, whatever it takes. Second week on Meds. and feeling better using Tears natural to keep eyes moist. It’s helping. I’ll be praying for you, for all of us.Sheila (:D

    Anonymous
    Post count: 93172

    My wife was treated with radioactive iodine in late 1994.
    Other than switching synthroid dosages every few months she
    seemed to have no other symptoms. During the past few months
    she has developed a bulging left eye. I’ve read that graves
    can cause vision problems and am wondering what to expect in the
    future. Do the problems persist once the correct synthroid levels
    are found? Will she need to have surgery? Will she have any vision problems
    at all or is the bulging just a cosmetic issue? Any answers would really
    help? She has become very self-consious about her appearance and
    worried about her eyesight as she is a CPA.
    Thanks, Jeff

    Anonymous
    Post count: 93172

    Hi Jeff

    Graves’ eye disease (ophthalmopathy) doesn’t necessarily have anything to do with the thyroid levels at all. It must be treated separately. Be sure and get her checked by an Ophthalmologist to keep track of the condition of her eye, and watch for future problems.

    Most people with Graves’ don’t get the severe eye problems but some of us really get whacked by it. It is not just a cosmetic problem and secondary glaucoma and nerve damage are possible.

    She may have no problems with vision, and yet it is postentially very serious. I was blinded by it for over a year & I have no thyroid problems.

    Bruce

    Anonymous
    Post count: 93172

    I was diagnosed with GD the beginning of Jan. 97. I just had RAI on the 29th. Am I always going to feel miserable with this disease? Am I always going to be tired? Are my muscles always going to be weak? I ride horses and have a small horse farm. Right now, I am to weak to even get on a horse without help. What exercises can I do to strengthen myself. I am only middle age, I don’t want to feel this way for the rest of my life. I want some energy.

    Anonymous
    Post count: 93172

    Hey fancy,

    im only 34 and been through the ringer and back, had my rai
    Sept 25 96 just became hypo.know the heart problems are gone
    but i lead to all new problems,which they say i will be fine in
    6 months,well just take it slow, because when you just think that
    your back to your old self ,something else pops up.welcome to
    the world they call graves,and all its little games. -25 and cold
    here. would like to ride a horse in this weather.

    take care,

    steve

    Anonymous
    Post count: 93172

    Steve, where is here that it is -25? Are you on thyroid replacement pills yet?

    Anonymous
    Post count: 93172

    It’s taking a little while for me to get the hang of this BB.

    Where is here that it is -25? Are you on thyroid replacment pills?

    Anonymous
    Post count: 93172

    No one can predict your future, of course. Will things get better? Probably — and they may get a little worse, and back and forth…
    Maybe you’ll be the one who just gets better, like some of the books on the subject and many doctors say. If so, I hope you’ll not forget us, and let us know.
    Many of us have been right where you are, and even a bit further down. This year, I can actually say that I am much better. I have been able to walk to the tops of the hills which surround the house for the first time in the three years since we bought the land. It has been five years since I had RAI and the exaggerated symptoms similar to those you relate.
    Here are some things which helped me to get back the use of my muscles and minimize the pain: proper monitoring of thyroid levels with a doctor who knows what she’s doing, aquatic exercises, back exercises (instructions are readily available), whirlpool (or regular) baths every other day to relieve muscle aches, ibuprofen. Old posts from others contain many more suggestions and I’m sure others will chime in.
    “Take each day as it comes” may sound corny, but that’s the motto I live by these days. Good luck.

Viewing 10 posts - 1 through 10 (of 10 total)
  • You must be logged in to reply to this topic.